Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 27, 2013, 4:15 AM CST for 11 counties in Texas. It took effect at Feb 27, 2013, 10:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 4:15 AM CST (10:15 UTC)
- In effect from
- Feb 27, 2013, 10:00 AM CST
- Expired
- Feb 27, 2013, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bexar County, TX, Dimmit County, TX, Frio County, TX, Karnes County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 108 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3884 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071 WWUS84 KEWX 271015 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 AM CST WED FEB 27 2013 ...A RED FLAG WARNING IS IN EFFECT FROM 10 AM UNTIL 7 PM TODAY FOR THE RIO GRANDE PLAINS AND WESTERN PORTIONS OF THE COASTAL PLAINS... .A DRY FRONTAL PASSAGE WILL BRING NORTHWESTERLY WINDS AND A REINFORCING DRY AIRMASS TO THE AREA TODAY. THE FRONT WILL MOVE INTO THE HILL COUNTRY EARLY THIS MORNING AND REACH THE I-35 CORRIDOR BEFORE NOON. BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO BETWEEN 15 AND 20 MPH...WITH GUSTS TO NEAR 30 MPH THROUGH THE AFTERNOON AND INTO THE EVENING. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS AND LOW 20S BEFORE SLOWLY INCREASING AFTER SUNSET. TXZ202>205-217>222-228-272215- /O.NEW.KEWX.FW.W.0005.130227T1600Z-130228T0100Z/ KINNEY-UVALDE-MEDINA-BEXAR-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON- KARNES-DIMMIT- 415 AM CST WED FEB 27 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE RIO GRANDE PLAINS AND WESTERN PORTIONS OF THE COASTAL PLAINS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... KINNEY...UVALDE...MEDINA...BEXAR...MAVERICK...ZAVALA...FRIO... ATASCOSA...WILSON...KARNES...DIMMIT. * 20-FOOT WIND...NORTHWEST AT 15 TO NEAR 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
1 follow-up statement
196 WWUS84 KEWX 272125 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST WED FEB 27 2013 ...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM TODAY FOR THE RIO GRANDE PLAINS AND WESTERN PORTIONS OF THE COASTAL PLAINS... .A DRY FRONTAL PASSAGE HAS BROUGHT NORTHWESTERLY WINDS AND A REINFORCING DRY AIRMASS TO THE AREA THIS AFTERNOON. NORTHWEST BETWEEN 15 AND 20 MPH...WITH GUSTS TO NEAR 30 MPH WILL DIMINISH THIS EVENING. RELATIVE HUMIDITIES IN THE TEENS AND LOW 20S THIS AFTERNOON WILL SLOWLY INCREASE AFTER SUNSET. TXZ202>205-217>222-228-280100- /O.CON.KEWX.FW.W.0005.000000T0000Z-130228T0100Z/ KINNEY-UVALDE-MEDINA-BEXAR-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON- KARNES-DIMMIT- 325 PM CST WED FEB 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE RIO GRANDE PLAINS AND WESTERN PORTIONS OF THE COASTAL PLAINS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... KINNEY...UVALDE...MEDINA...BEXAR...MAVERICK...ZAVALA...FRIO... ATASCOSA...WILSON...KARNES...DIMMIT. * 20-FOOT WIND...NORTHWEST AT 15 TO NEAR 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 4:04 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 27, 4:04 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 404 AM CST WED FEB 27 2013 .DISCUSSION... A SERIES OF DRY COLD FRONTS WILL KEEP TEMPERATURES GENERALLY SEASONABLY COOL AND NO APPRECIABLE CHANCES FOR RAIN OVER THE NEXT SEVERAL DAYS. THE FIRST FRONT IS CURRENTLY PUSHING ACROSS CENTRAL TEXAS AND WILL REACH THE I-35 CORRIDOR BY MID-MORNING. WINDS BEHIND THE FRONTAL BOUNDARY WILL SHIFT TO THE NORTHWEST AT 10 TO 20 MPH. GUSTS OF 25 TO 30 MPH ARE EXPECTED THROUGH THE AFTERNOON. HIGH TEMPERATURES WILL BE LIMITED TO NEAR 60 ACROSS NRN PORTIONS OF THE REGION TO THE LOW/MID 70S SWRN AREAS. THE REINFORCING SHOT OF DRY AIR WILL PROMOTE GOOD RADIATIONAL COOLING OVERNIGHT...WITH LOWS IN THE MID-30S ACROSS MUCH OF THE CWA AND FREEZING TEMPERATURES ACROSS THE HILL COUNTRY/ADJACENT AREAS. WEAK COLD/DRY AIR ADVECTION WILL PERSIST ON THURSDAY AS NORTHERLY WINDS OF 10 TO 15 MPH CONTINUE. CALMER WINDS THURSDAY NIGHT SHOULD ALLOW FOR A LARGER AREA TO REACH FREEZING BY FRIDAY MORNING. LIGHT NORTHERLY WINDS ON FRIDAY WILL AGAIN KEEP HIGHS MOSTLY IN THE 60S. THE NEXT FRONT WILL PUSH INTO THE REGION FRIDAY NIGHT/SATURDAY MORNING. THE LACK OF ONSHORE FLOW AHEAD OF THIS SYSTEM WILL KEEP DRY AIR TRAPPED BELOW 850HPA. MODELS DO SUGGEST THE POTENTIAL FOR GOOD MOISTURE BETWEEN 850-500HPA WITH THE FRONT...AND THUS A CHANCE FOR INCREASING CLOUDS. THERE COULD BE SOME PRECIPITATION WITH THE FRONT...BUT DUE TO THE DRY SFC MUCH OF THE RAIN WOULD EVAPORATE BEFORE HITTING THE GROUND...OR BE SPRINKLES AT BEST. A BREEZY AND CHILLY DAY IS IN STORE SATURDAY IN THE WAKE OF THE FROPA. SFC HIGH PRESSURE WILL SHIFT EAST ON SUNDAY WITH SW-SLY WINDS INCREASING TO 15 TO 20 MPH ON MONDAY. AFTER A COUPLE OF DAYS OF SEASONABLY COOL TEMPERATURES...THE WARM AIR ADVECTION WILL KNOCK HIGHS TO NEAR AVERAGE ACROSS (LOW 70S) OUR NERN TIER OF COUNTIES...AND INTO THE LOW 80S ACROSS THE RIO GRANDE PLAINS. YET ANOTHER FRONT WILL ARRIVE ON TUESDAY AS A SHORT-WAVE TROUGH SKIRTS ACROSS THE CENTRAL PLAINS. DESPITE THE SOUTHERLY WINDS AHEAD OF THIS FRONT...GULF MOISTURE WILL HAVE HAD TOO LITTLE TIME TO RECOVER FOR CHANCES FOR RAIN. && .FIRE WEATHER... A DRY COLD FRONT WILL PUSH THROUGH REGION THIS MORNING AND EARLY AFTERNOON. NORTHWEST WINDS OF 10 TO 20 MPH WILL BRING A REINFORCING DRY AIRMASS TO THE REGION. RELATIVE HUMIDITIES WILL FALL INTO THE LOW 20S TO UPPER TEENS. A RED FLAG WARNING IS IN EFFECT FOR THE RIO GRANDE PLAINS AND PORTIONS OF THE COASTAL PLAINS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE REMAINDER OF THE AREA TODAY. ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST ACROSS ALL OF SOUTH CENTRAL TEXAS THURSDAY AND FRIDAY. ELEVATED FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 38 63 37 63 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 65 31 62 30 63 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 68 34 65 32 65 / 0 0 0 0 0 BURNET MUNI AIRPORT 62 34 60 34 60 / 0 0 0 0 0 DEL RIO INTL AIRPORT 68 36 66 37 69 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 62 33 60 32 60 / 0 0 0 0 0 HONDO MUNI AIRPORT 70 31 67 30 68 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 66 35 64 33 64 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 66 37 63 36 63 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 69 37 65 35 66 / 0 0 0 0 0 STINSON MUNI AIRPORT 68 37 66 35 65 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BEXAR...DIMMIT...FRIO... KARNES...KINNEY...MAVERICK...MEDINA...UVALDE...WILSON...ZAVALA. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...25
Hazardous weather outlook, Feb 26, 3:20 PM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 PM CST TUE FEB 26 2013 TXZ171>173-183>194-202>209-217>225-228-271115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 320 PM CST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... IN THE WAKE OF A DRY FRONTAL PASSAGE...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALONG THE RIO GRANDE WEDNESDAY AFTERNOON. THIS AREA MAY BRIEFLY REACH RED FLAG CRITERIA FOR ONE OR TWO HOURS WHEN WINDS ARE AT THEIR STRONGEST. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE REMAINDER OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WEDNESDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST ACROSS ALL OF SOUTH CENTRAL TEXAS THURSDAY AND FRIDAY. ELEVATED FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.